Alert archive / Kentucky / Flash Flood Warnings in 2014

Flash Flood Warning 10, NWS Jackson, KY

July 23, 20144 counties in Kentucky

NWS Jackson, KY issued this flash flood warning at Jul 23, 2014, 6:45 PM EDT for 4 counties in Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2014, 6:45 PM EDT (22:45 UTC)
Expired
Jul 23, 2014, 9:30 PM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Jackson County, KY, Laurel County, KY, Pulaski County, KY, Rockcastle County, KY

The radar

The Jackson,KY radar (KJKL), 85 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.8 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 169 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
169 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

263 
WGUS53 KJKL 232245
FFWJKL
KYC109-125-199-203-240130-
/O.NEW.KJKL.FF.W.0010.140723T2245Z-140724T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
645 PM EDT WED JUL 23 2014

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL JACKSON COUNTY IN SOUTHEAST KENTUCKY...
  NORTH CENTRAL LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHEASTERN PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 930 PM EDT

* AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. UP TO 2 INCHES OF RAIN HAS FALLEN IN PORTIONS OF THE  
  AREA BETWEEN 6 AND 6:45 PM. UP TO AN ADDITIONAL INCH AND A HALF OF
  RAIN IS EXPECTED TO FALL BETWEEN 6:45 AND 7:30 PM. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...     
  CAMP WILDCAT... CEDARVILLE...COOKSBURG...DANGO...DEESE...
  DILLON...HAZEL PATCH...HORSE LICK...HURLEY...LAMERO...LEVEL        
  GREEN...LUNER...MERSHONS...MIDDLEFORK...PARROT...AND PINE HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3744 8403 3732 8397 3713 8450 3727 8454

$$

GEOGERIAN
2 follow-up statements
145 
WGUS73 KJKL 232325
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
725 PM EDT WED JUL 23 2014

KYC109-125-199-203-240130-
/O.CON.KJKL.FF.W.0010.000000T0000Z-140724T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON KY-PULASKI KY-ROCKCASTLE KY-LAUREL KY-
725 PM EDT WED JUL 23 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTH CENTRAL LAUREL...
SOUTHERN ROCKCASTLE...NORTHEASTERN PULASKI AND CENTRAL JACKSON
COUNTIES UNTIL 930 PM EDT...

AT 721 PM EDT...ROCKCASTLE COUNTY EMERGENCY MANAGEMENT REPORTED 
FLASH FLOODING OCCURRING ALONG PONGO MILLS ROAD NEAR HIGHWAY 1956. 
THUNDERSTORMS HAVE BEGUN TO SHIFT SOUTHEAST OF THE AREA...HOWEVER
EXCESSIVE RUNOFF FROM PREVIOUS HEAVY RAINFALL WILL CONTINUE TO 
CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS. 

SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING 
INCLUDE...PONGO...CAMP WILDCAT...CEDARVILLE...COOKSBURG...
CORNELIUS...HANSFORD...HAZEL  PATCH...HORSE LICK...LAMERO...LEVEL 
GREEN...LUNER...MERSHONS...MIDDLEFORK...PARROT AND PINE HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3744 8403 3732 8397 3713 8450 3727 8454

$$

GEOGERIAN
858 
WGUS73 KJKL 240135
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
935 PM EDT WED JUL 23 2014

KYC109-125-199-203-240149-
/O.EXP.KJKL.FF.W.0010.000000T0000Z-140724T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON KY-PULASKI KY-ROCKCASTLE KY-LAUREL KY-
935 PM EDT WED JUL 23 2014

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTH CENTRAL
LAUREL...SOUTHERN ROCKCASTLE...NORTHEASTERN PULASKI AND CENTRAL
JACKSON COUNTIES HAS BEEN ALLOWED TO EXPIRE...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3744 8403 3732 8397 3713 8450 3727 8454

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 5:05 PM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jul 23, 5:05 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
505 PM EDT WED JUL 23 2014

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 505 PM EDT WED JUL 23 2014

BROAD CYCLONIC FLOW ALOFT WILL SHARPEN UP A BIT OVER THE NEXT 12 TO
18 HOURS. OTHER THAN A MINOR RIPPLE IN THE FLOW THURSDAY NIGHT...
SHORT WAVE RIDGING WILL BEGIN BUILDING INTO THE REGION THURSDAY.
COLD FRONTAL BOUNDARY STILL JUST NORTH OF THE OHIO RIVER SLIDING
SOUTHWARD AT A VERY SLOW PACE...BUT SHOULD GET A HELPFUL KICK START
THROUGH THE OVERNIGHT PERIOD. BOUNDARY SHOULD PUSH INTO EASTERN
KENTUCKY LATE TONIGHT AND BE OUT OF OUR FORECAST AREA BY MID MORNING
TO NOON ON THURSDAY AS CANADIAN HIGH PRESSURE BUILDS IN BEHIND. UNTIL
THEN SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST. THUS FAR
THERE HAS BEEN NO REAL ORGANIZATION TO CONVECTION EXCEPT ALONG
RESIDUAL OUTFLOW BOUNDARIES. BASED ON RADAR AND SATELLITE TRENDS
EXPECT A LULL IN ACTIVITY THROUGH THE LATE AFTERNOON. BUT EXPECT
SHOWERS AND THUNDERSTORMS WILL REDEVELOP THIS EVENING AND HAVE
REFLECTED THIS IN THE GRIDS. OTHERWISE NUDGED GRIDS TO LATEST BLEND
OF MODELS...ESPECIALLY TEMPS. GUSTY WINDS AND HEAVY RAIN WILL REMAIN
A THREAT UNTIL LATER TONIGHT AS REFLECTED IN THE HWO.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 257 PM EDT WED JUL 23 2014

HE LONG TERM PORTION OF THE FORECAST WILL FEATURE A MEAN TROUGH
OVER THE EASTERN PART OF THE COUNTRY WITH RIDGING OVER THE WEST.
THIS WILL RESULT IN SIGNIFICANTLY COOLER THAN NORMAL CONDITIONS FOR
OUR AREA NEXT WEEK AS THE WESTERN RIDGE AMPLIFIES AND THE EASTERN
TROUGH DEEPENS.

SURFACE HIGH PRESSURE WILL BUILD INTO THE OH VALLEY ON FRIDAY
BRINGING FAIR MILD WEATHER TO END THE WORK WEEK. HOWEVER RAIN
CHANCES WILL RETURN AS A WARM FRONT APPROACHES FRIDAY NIGHT INTO
SATURDAY. THE REMAINS OF A POSSIBLE MCS MAY APPROACH THE NW PART OF
THE FORECAST AREA BY EARLY SATURDAY MORNING AND WILL INTRODUCE
SLIGHT CHANCE RAIN PROBABILITIES IN THE NW PART OF THE FORECAST AREA
AFTER 06Z ON SATURDAY. THE WEEKEND LOOKS TO BE UNSETTLED AS THE
REMAINS OF THE RETURNING WARM FRONT BECOME STATIONARY AND LINGER IN
THE AREA...AND THEN A COLD FRONT APPROACHES ON SUNDAY. THIS WILL
REQUIRE SHOWER AND THUNDERSTORM CHANCES IN THE FORECAST THROUGH THE
WEEKEND.

BY LATE IN THE WEEKEND THE OVERALL UPPER AIR FLOW WILL BEGIN A
SIGNIFICANT AMPLIFICATION WITH MAJOR DEEPENING OF THE EASTERN NORTH
AMERICAN TROUGH AND AMPLIFICATION OF THE WESTERN RIDGE. THIS PROCESS
WILL BEGIN AS AN UPPER LOW MOVES FROM SOUTH CENTRAL CANADA ON
SATURDAY INTO THE GREAT LAKES REGION BY SUNDAY NIGHT. AT THE SURFACE
THIS WILL RESULT IN A SIGNIFICANT COLD FRONT DRIVING SOUTH ACROSS KY
LATE IN THE WEEKEND. WHILE EXACT TIMING OF THE FRONTAL PASSAGE IS
STILL UNCERTAIN...IT APPEARS AT THIS TIME THE FRONT WILL MOVE SOUTH
OF THE AREA BY MONDAY MORNING. THE BEST CHANCE FOR STRONG STORMS
DURING THE COMING WEEKEND LOOKS TO BE FROM SUNDAY INTO SUNDAY
EVENING WITH THE APPROACH OF THE COLD FRONT FROM THE NORTHWEST.

WITH THE UNUSUALLY DEEP TROUGH IN THE EAST...NOTED BY WPC TO HAVE
HEIGHTS APPROACHING 3 STANDARD DEVIATIONS BELOW NORMAL IN THE OH
VALLEY AND APPALACHIANS...MUCH COOLER THAN NORMAL CONDITIONS WILL
PREVAIL INTO THE MIDDLE OF NEXT WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 505 PM EDT WED JUL 23 2014

SHOWER AND THUNDERSTORM ACTIVITY IS BEGINNING TO DIE DOWN BUT SHOULD
REDEVELOP THROUGH THE EVENING HOURS AS A COLD FRONTAL SYSTEM PUSHES
INTO THE AREA OVERNIGHT. EXPECT FROPA AT MOST OF OUR FORECAST POINTS
BY SUNRISE THURSDAY MORNING...AND OUR FAR SOUTHEAST BY MID MORNING.
IN GENERAL EXPECT VFR TO OCCASIONAL MVFR CONDITIONS WHICH WOULD BE
MAINLY ASSOCIATED WITH ANY SHOWERS OR THUNDERSTORMS. WILL PROBABLY
SEE A PERIOD OF LOWER CIGS AND SOME LIGHT FOG LATE TONIGHT WITH A
FAIRLY RAPID IMPROVEMENT IN VSBYS AFTER FROPA. CIGS MAY TAKE A LITTLE
LONGER TO LIFT. WINDS WILL BE OUT OF THE WEST AT ABOUT 5 TO 10
KTS...VEERING TO THE NORTH BY THURSDAY MORNING.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...RAY
LONG TERM...SBH
AVIATION...RAY
Hazardous weather outlook, Jul 23, 4:44 PM EDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
444 PM EDT WED JUL 23 2014

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-241100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
444 PM EDT WED JUL 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE AS A SLOW MOVING COLD FRONT MOVES INTO THE
AREA. SOME STORMS MAY BECOME STRONG AND PRODUCE LOCALLY HEAVY
RAINFALL AND GUSTY WINDS...MAINLY LATE THIS AFTERNOON AND INTO THE
EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE POSSIBLE THURSDAY...MAINLY IN THE MORNING AS A COLD
FRONT EXITS THE AREA.

THUNDERSTORMS WILL ALSO BE POSSIBLE AT TIMES FROM LATE FRIDAY NIGHT
THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF EXCESSIVE RAINS OR
FLOODING THIS AFTERNOON AND TONIGHT.

RAY

In the hours before

Special weather statement, Jul 23, 2:44 PM EDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
244 PM EDT WED JUL 23 2014

KYZ118-120-231930-
LETCHER-PIKE-
244 PM EDT WED JUL 23 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 330
PM EDT WEDNESDAY AFTERNOON...

   NORTHEASTERN LETCHER AND
   SOUTHWESTERN PIKE.

AT 244 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR EHKHORN
MINE...OR 11 MILES NORTHEAST OF WHITESBURG...MOVING SOUTHEAST AT 10
MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MCROBERTS
AROUND 250 PM EDT...POTTERS FORK AROUND 255 PM EDT...BEEFHIDE AROUND
300 PM EDT...PAYNE GAP AROUND 305 PM EDT...JENKINS AROUND 310 PM
EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

RAY
Local storm report, Jul 23, 3:29 PM EDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
329 PM EDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     HAIL             THORNTON                37.16N 82.74W
07/23/2014  M0.88 INCH       LETCHER            KY   TRAINED SPOTTER

&&

JCARICO
Special weather statement, Jul 23, 3:32 PM EDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
332 PM EDT WED JUL 23 2014

KYZ085>088-115-117-118-232045-
WHITLEY-KNOX-LESLIE-LETCHER-PERRY-BELL-HARLAN-
332 PM EDT WED JUL 23 2014

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 445 PM EDT WEDNESDAY AFTERNOON...

   KNOX...
   SOUTHERN LESLIE...
   SOUTHWESTERN LETCHER...
   SOUTHEASTERN PERRY...
   WHITLEY...
   BELL AND
   HARLAN.

AT 332 PM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 12 MILES SOUTHWEST OF WHITESBURG TO 12 MILES
NORTHEAST OF PINEVILLE TO 8 MILES NORTH OF WILLIAMSBURG...MOVING
SOUTHEAST AT 15 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...FLINT AROUND
340 PM EDT...LINEFORK AROUND 345 PM EDT...SWAN LAKE AROUND 350 PM
EDT...PARTRIDGE AROUND 355 PM EDT...WILLIAMSBURG AROUND 400 PM EDT.

RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO
INCHES PER HOUR OR MORE...GUSTY WINDS OF 35 TO 45 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

RAY
Local storm report, Jul 23, 4:20 PM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
420 PM EDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     FLOOD            WHITESBURG              37.12N 82.83W
07/23/2014                   LETCHER            KY   EMERGENCY MNGR

            URBAN FLOODING REPORTED IN WHITESBURG.

&&

JCARICO
Special weather statement, Jul 23, 5:29 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
529 PM EDT WED JUL 23 2014

KYZ068-069-079-080-114-116-232215-
PULASKI-ROCKCASTLE-LAUREL-JACKSON-OWSLEY-CLAY-
529 PM EDT WED JUL 23 2014

...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 615 PM EDT WEDNESDAY EVENING...

   JACKSON...
   WESTERN OWSLEY...
   NORTH CENTRAL PULASKI...
   ROCKCASTLE...
   NORTHWESTERN CLAY AND
   NORTHEASTERN LAUREL.

AT 528 PM EDT...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WAS
LOCATED NEAR INDIAN LAKES PARK...OR 11 MILES WEST OF MOUNT VERNON...
MOVING EAST AT 45 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BRODHEAD AROUND
535 PM EDT...LAKE LINVILLE AROUND 540 PM EDT...ORLANDO AROUND 545 PM
EDT...ROBINET AROUND 550 PM EDT...DANGO AROUND 555 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

RICHEY
Special weather statement, Jul 23, 6:12 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
612 PM EDT WED JUL 23 2014

KYZ058-068-069-079-080-083-111-114-232345-
ESTILL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-LEE-OWSLEY-
INCLUDING THE CITIES OF...IRVINE...MOUNT VERNON...MCKEE...SOMERSET...
LONDON...MONTICELLO...BEATTYVILLE...BOONEVILLE
612 PM EDT WED JUL 23 2014

...AN AREA OF STRONG THUNDERSTORMS TO AFFECT PORTIONS OF EASTERN KENTUCKY
THROUGH 745 PM...

AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT FAR WESTERN
PORTIONS OF EASTERN KENTUCKY THROUGH AROUND 745 PM THIS EVENING.
THESE STORMS ARE MOVING VERY SLOWLY AND ARE CAPABLE OF PRODUCING
HEAVY RAINFALL THAT COULD LEAD TO MINOR FLOODING. FREQUENT
LIGHTNING...SMALL HAIL...AND WIND GUSTS OF 30 TO 40 MPH WILL ALSO BE
POSSIBLE WITH ANY THUNDERSTORMS. LOCATIONS AFFECTED BY THESE STORMS
OVER THE NEXT COUPLE OF HOURS WILL INCLUDE MCKEE...IRVINE...SOMERSET...
LONDON...MOUNT VERNON...AND MONTICELLO.

AR

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 3:19 PM EDTSevere Thunderstorm WarningJKLKnott, Letcher, Pike56 min
Jul 23, 3:26 PM EDTAreal Flood AdvisoryJKLLetcher3 hr
Jul 23, 6:07 PM EDTAreal Flood AdvisoryJKLBreathitt83 min
Jul 23, 6:18 PM EDTSevere Thunderstorm WarningJKLLaurel, Rockcastle57 min
Jul 23, 6:24 PM EDTAreal Flood AdvisoryJKLJackson, Laurel, Pulaski, Rockcastle2 hr
Jul 23, 6:28 PM EDTFlash Flood WarningJKLBreathitt3 hr
Jul 23, 6:52 PM EDTAreal Flood AdvisoryJKLJohnson, Magoffin2 hr
Jul 23, 7:00 PM EDTAreal Flood AdvisoryJKLMagoffin, Morgan, Wolfe2 hr
Jul 23, 7:45 PM EDTFlash Flood WarningJKLJohnson, Magoffin, Morgan, Wolfe3 hr

Nearby

Flash Flood Warnings in Kentucky, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.